Lumps after filler injection
sorry that this has happened to you. That is quite frustrating. Lumps and nodules in the lips after injection
are not normal but there are options and treatments to improve the area. Speak with your doctor. Unfortunately,
complications happen in medicine, and when they happen there is no one more motivated
to help you with them than the doctor whose treatment resulted in those
unfortunate results. I would see the
physician that treated you and discuss treatment options including
hyaluronidase to dissolve the nodules.
Juvederm to lips
Thank you for your question and photos.
In short, lumps of juvederm should not occur after lip augmentation. This can be caused by injecting too much product in one place or too superficial.
Swelling, will usually be more uniform in appearance.
Luckily, the juvederm can be dissolved with an injection of a medication known as hyaluronidase.
I would discuss your concerns with your physician.
Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase
It is common to get swelling after fillers into the lips. It is not normal to have irregularities, lumps, or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.
One would expect swelling from the injections to be gone one week after the injection, but it may last a bit longer. It is also possible that pooling of the filler can result in such lumps. If this is the case, you can wait for it to resolve by itself with time or find an injector with experience in injecting hyaluronidase to help correct it. jlr
Lumps after Juvederm injections into the lips
It's not uncommon for some swelling to be present around the area where the needle went in. It would be nice to see a photo of your lips in repose for true comparison. I always have my patients come back in 2-3 weeks following filler for an evaluation. At that time, most of the swelling should be gone and a precise adjustment can be made with additional filler if needed. It is also possible to dissolve the filler with a material called hyaluronidase if you are really unhappy with the results. Be sure your physician is an experienced "core" injector (facial plastic surgeon, plastic surgeon, dermatologist, or occuloplastic surgeon). This is because we all have a keen understanding of facial anatomy and the effects of injecting fillers in different regions of the face.
I wish you well!
Parker Velargo, MD
Juvedem and Lip Injections
Juvederm is a great product for lip injections. However, product placement and technique are very important. If you are having lumps and irregularities I suggest you return to your treating physician for Vitrase to dissolve the product. Please let me know how it resolves.